Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2000, 7:59 PM CDT for Newton County, Missouri. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 30, 2000, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Newton County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:15 PM CDT | Thunderstorm Wind 65 E | Stark City, MO | |
| Jun 30, 8:21 PM CDT | Thunderstorm Wind 52 E | Newtonia, MO | |
| Jun 30, 8:40 PM CDT | Thunderstorm Wind | Fairview, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS53 KSGF 010059 SVRSGF MOC145-010130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 830 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF GRANBY...OR 13 MILES NORTHEAST OF NEOSHO...MOVING SOUTH AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRANBY BY 810 PM CDT. FAIRVIEW BY 830 PM CDT. THE TOWNS OF RITCHEY...NEWTONIA AND STARK CITY ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3710 9413 3703 9434 3676 9423 3676 9408 LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:31 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 2:31 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 231 PM CDT FRI JUN 30 2000 1ST PERIOD FCST CONCERNS...WHAT TO DO WITH POPS. 17Z SURFACE MAP DOESNT HAVE ANY REAL DEFINITE FEATURES...BUT LOOKS LIKE A SURFACE TROF OVER S CENTRAL KS INTO CENTRAL OK. A BAND OF 70 DEWPOINTS MOVING AHEAD OF TROF INTO ERN OK ATTM. STLT/RADAR SHOWS AREA OF SHOWERS ACROSS OUR NERN ZONES MOVING SE. OTHERWISE NO OTHER AREAS OF CONVECTION TO OUR W/NW ATTM. SRN 1/2 HALF OF CWA IS SEEING MORE SUN THAN NRN HALF. THUS THE POSSIBILITY OF TSRA FORMING ALONG BOUNDARY IS SOMETHING TO WATCH OUT FOR AS NOTED BY GROWING CU FIELD IN SRN ZONES. THINKING ABOUT USING THIS EVENING AND LEAVE POPS OUT FOR THE OVERNIGHT HOURS FOR 1ST PERIOD....BUT WILL NOT GET FANCY WITH THE POPS WORDING AND JUST BROAD BRUSH THE WHOLE 1ST PERIOD WITH A POP. NEXT PROBLEM IS WHETHER TO UP THE CURRENT POPS...ATTM THINKING ABOUT RAISING THE POPS TO AROUND 40 OVER SW MO/SE KS...WITH HIGHER AMOUNTS TO THE E/NE. NGM DIDNT DO GOOD JOB WITH CURRENT PCPN...WILL GO WITH MESO-ETA/AVN. ALSO BIG DIFFERENCE WITH FWC AND FAN VALUE...WITH FAN BEING THE COOLER ONE. PROBABLY WILL SPLIT THE DIFFERENCE. THE PROBLEMS ONLY CONTINUES...MESO-ETA PRINTING OUT PCPN ON SATURDAY NIGHT LATE AND SUNDAY. 1000-500 RH ARE AROUND 40/50 PERCENT SATURDAY NIGHT...WILL PROBABLY LEAVE OUT POPS FOR NOW ON SATURDAY NIGHT (SILENT 20 POP) AND MIGHT THROW IN A LOW POP ON SUNDAY. EXTENDED FCST...WILL LEAVE DRY AND WARM ATTM. PRELIMINARY GUIDANCE/CCF: FCSTID SGF BE 063/085 068/087 068 075323 JLN BE 065/087 070/090 070 074323 UNO BE 064/086 069/088 069 075323 VIH BE 060/084 067/086 067 076332 .SGF... KS...NONE. MO...NONE. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 44 min |
| Jun 30, 9:16 PM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Jul 1, 9:33 AM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.